MAUDE Adverse Event Report: COLOPLAST A/S SPEEDICATH STANDARD (MALE); SPEEDICATH CH14 MALE

COLOPLAST A/S SPEEDICATH STANDARD (MALE); SPEEDICATH CH14 MALE
Model Number 2841401400
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Hematuria (2558)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Once our evaluation is complete, a follow-up report will be submitted.
 
Event or Problem Description
According to the information provided, the complaint describes harms caused to a (b)(6)-year-old male end-user.The end-user was using speedicath standard catheters from a sample-pack.When catheterising he experienced bleeding, which was severe enough for him to visit the emergency room (er), where he was admitted.The evaluation from the er is stated to be trauma to the prostate when inserting the catheter.The end-user was put on antibiotics, blood thinners and indwelling catheter.It is stated that he we stay on the indwelling catheter until surgery, and hereafter ic might not be necessary for him.The end-user was in hospital from (b)(6) october and was re-admitted the same day due to bleeding starting again.The end-user has a scheduled prostate surgery (b)(6) october after which intermittent catheterization may not be needed.The end-user states that he did not notice any sharp edges or other on the catheter itself.He thinks that it is a use error (maybe he inserted it too forceful).The medical doctor states that he believes that the bleeding was caused by the blood thinner medication.No further information is available.
 
Additional Manufacturer Narrative
For this case, annex e coding has been changed to l2: e0506 (hemorrhage) and for annex f, ¿additional medical device required¿: f2301 has been added.In section h, "device eval.By manufacturer" has been corrected to "no" device was not returned and annexes b, c, d has been updated to reflect.

Brand Name
SPEEDICATH STANDARD (MALE)
Common Device Name
SPEEDICATH CH14 MALE
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
Manufacturer (Section G)
COLOPLAST HUNGARY - NYI
coloplast utca 2
nyírbátor 4300
HU   4300
Manufacturer Contact
usmaco maria bosse
1601 west river road north
minneapolis, MN 55411
8007880293
MDR Report Key12738984
Report Number3006606901-2021-00029
Device Sequence Number19865415
Product Code GBM
UDI-Device Identifier05708932020275
UDI-Public05708932020275
Combination Product (Y/N)N
PMA/510(K) Number
K180258
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/17/2023
Device Model Number2841401400
Device Catalogue Number28414
Device Lot Number8162647
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer10/11/2021
Initial Report FDA Received Date11/02/2021
Supplement Report FDA Received Date01/10/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexMale